Does minoxidil cause body pain?

Minoxidil is a great way to stave off further hair loss, and even to regrow lost hair.

It’s well tolerated by most people, and there are usually no, to very mild side effects.

Yet, sometimes there are reactions to the medication. And although frequently harmless and a minor inconvenience, there are some dangerous, albeit rare aftereffects. Chest pain being one of them.

So does minoxidil cause body pain or not? Let’s find out.

 
 
 

 

 

Does minoxidil cause body aches?

Image of a man holding the left side of his middle back with his left hand indicating that he's in pain.

Minoxidil has the potential to cause headaches. This is typically due to over-application instead of an actual allergy or issue with the minoxidil, and because minoxidil is a vasodilator.

It does affect our vascular smooth muscles. This means it can cause chest pain and heart issues due to influencing our heart. If you notice suffering from chest pain, or arrhythmia, then immediately quit using minoxidil and consult a health care professional as soon as possible.

Minoxidil has little, to no influence on our skeletal muscles, which means that it’s extremely rare to get tendon problems, or muscle pain.

 

Can minoxidil cause muscle pain?

Minoxidil can cause muscle pain, although it’s extremely rare since it has little to no impact on our skeletal muscles.

If you are experiencing chest pain, then that’s a possible sign that your heart is being influenced. That’s because your heart consists of vascular smooth muscles. In this instance, stop using minoxidil immediately, and go to the doctor as quickly as possible.

 

Does minoxidil cause leg pain?

Minoxidil is not known to cause leg pain.

If you’re experiencing leg pain after applying minoxidil, then that’s most likely due to an underlying condition flaring up instead of the minoxidil.

Still, the product can have an ever so slight impact on our skeletal muscles. Thus, theoretically, it can cause leg muscle pain.

 

Does minoxidil cause back pain?

Minoxidil is not known to cause back pain.

If you are suffering from back pain, then it’s probably due to an underlying health issue that you should get checked out if it continues to bother you without getting better.

 

Can minoxidil cause headaches?

Image of a woman holding her head indicating that she's having a headache.

Minoxidil can cause headaches. As a matter of fact, it’s one of the more common side effects of applying said drug, even though most tolerate it very well, and suffer from no side effects.

Usually, these issues are of passing nature, and subside after the body reaches homeostasis and adjusts to the medication.

Another potential reason is over applying. That can lead to dizziness, and headaches due to overdosing. Minoxidil can also cause headaches due to being a vasodilator.

Does minoxidil cause headaches?

Minoxidil does not always cause headaches, although it certainly can.

The most common reason is applying too much minoxidil, and your body having to adjust to the new influx of minoxidil.

Can topical minoxidil cause headaches?

Topical minoxidil, just like oral minoxidil can cause headaches.

This is typically of passing nature, and is by and large harmless.

Oral minoxidil is more likely to cause headaches than topical minoxidil since there’s more systematic absorption involved when taking the medication orally. That means that the product gets soaked up in the entire body rather than just topically.

Does topical minoxidil cause headaches?

It’s possible that topical minoxidil causes headaches, although less likely than oral minoxidil because there’s less systematic absorption when applying topically.

Of course, this still depends on the dosage of oral minoxidil you’re taking, and the dose you’re applying topically. Don’t over apply to prevent headaches.

Do minoxidil headaches go away?

Minoxidil headaches usually go away after your body reaches a new homeostasis after adjusting to the new medication. Thus, it’s most likely temporary, and transient in nature.

It’s also possible that you get headaches due to applying too much minoxidil. This will probably not go away until you stop overdosing. If you have a headache after using minoxidil, try using a lower dosage.

How long do minoxidil headaches last?

How long those headaches will last is tough to say. But they typically last for about 1–4 weeks until the body adapts. Nevertheless, everyone is different. And unfortunately this means that it can take longer than four weeks for those symptoms to disappear.

Of course, the minoxidil headaches will last until you stop overdosing if it’s from using too much minoxidil in one sitting.

 
 
 

 

 

Does topical minoxidil cause chest pain?

Image of a man holding his chest indicating he has chest pain.

Minoxidil can cause chest pain, but it’s considered a very rare aftereffect. Nonetheless, you should stop using minoxidil straightaway when you’re having chest pain, or trouble breathing.

Directly consult your doctor, and inform him you’re having chest pain/trouble breathing/tachycardia after using minoxidil.

Why does minoxidil cause chest pain?

Minoxidil can cause chest pain since heart issues is one of the potential rare side effects from applying minoxidil. This is possible since minoxidil affects the vascular smooth muscles in the body.

Important to note is that it’s extremely uncommon, which means that minoxidil most certainly will not always cause chest pain or heart issues.

 

Can minoxidil cause shoulder pain?

Minoxidil can potentially cause Polymyalgia. Although it should be noted that this study had a small sample size.

This is what they found out in their study about Polymyalgia induced by topical minoxidil:

We observed an as yet unreported “polymyalgia syndrome” in four otherwise healthy males whose sole medication was topically applied minoxidil.

They experienced fatigue, weight loss and severe pain in the shoulders and pelvic girdle, suggesting connective tissue disease.

All symptoms disappeared after withdrawal of minoxidil.[1]https://pubmed.ncbi.nlm.nih.gov/2256586/

This means that shoulder pain can possibly be a sign of Polymyalgia syndrome.

 

Can minoxidil cause joint pain?

Illustration of the knee joint with the words, “joint pains, current research” written in the middle.

Does minoxidil affect joints?

While minoxidil can influence the vascular smooth muscles, it is not known to impact the joints.

Thus, minoxidil does not cause joint pain, nor will it worsen pre-existing arthritis.

 

Final note

Minoxidil usually does not cause body pain since it doesn’t, or only slightly affects skeletal muscles. This means that our joints are safe as well. Minoxidil also shouldn’t be used as a DHT blocker since it doesn’t block DHT at all.

However, it does impact our vascular smooth muscles, which makes it potentially dangerous for the heart. That’s why you should stop immediately if you notice chest pain.

When in doubt, or experiencing a rare side effect such as chest pain or having trouble breathing, contact your doctor immediately!

 
 
 

 

 

References

References
1 https://pubmed.ncbi.nlm.nih.gov/2256586/